MAUDE Adverse Event Report: GYRUS ACMI, INC. INSTACLEAR SHEATH, OLYMPUS 0° 4K ULTRA SCOPE, UNIV POSITION

GYRUS ACMI, INC. INSTACLEAR SHEATH, OLYMPUS 0° 4K ULTRA SCOPE, UNIV POSITION
Model Number LCS4K00UNOL
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/19/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported, the instaclear sheath metal tube/pin has detached from the sheath (sleeve).It was complete at the beginning of the procedure, but was missing/detached at the end of the procedure.The issue occurred during a therapeutic functional endoscopic sinus surgery (fess).There were no reports of patient harm or injury.
 
Additional Manufacturer Narrative
The evaluation of the event is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and device evaluation.Additional information: d8, d9, h3, h4, h6, h11.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, damage was confirmed.It is likely that the user pushed the scope too far on the sheath closing the gap and breaking the distal tip.The event can be detected/prevented by following the instructions for use which state: caution! do not force the sheath hub all the way to the light post as a gap between the sheath hub and light post should be seen.If a gap is not visible, damage to the distal end may occur.Olympus will continue to monitor field performance for this device.

Brand Name
INSTACLEAR SHEATH, OLYMPUS 0° 4K ULTRA SCOPE, UNIV POSITION
Common Device Name
INSTACLEAR SHEATH
Manufacturer (Section D)
GYRUS ACMI, INC.
2925 appling rd
bartlett TN 38133
Manufacturer (Section G)
GYRUS ACMI, INC.
2925 appling rd
bartlett TN 38133
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key20369068
Report Number1037007-2024-00009
Device Sequence Number3796465
Product Code EOB
UDI-Device Identifier00821925041462
UDI-Public00821925041462
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K152531
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberLCS4K00UNOL
Device Lot NumberAV179739
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/20/2024
Supplement Date Received by Manufacturer04/07/2025
Initial Report FDA Received Date10/04/2024
Supplement Report FDA Received Date05/01/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/31/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown